Excessive Heat, Bossier
- When
- August 2, 3:00 PM CST
- Where
- Bossier forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 32.679, -93.605 (the zone’s center; the record gives no point)
Ambient temperatures around 108 degrees with heat index values around 115 degrees resulted in a heat related fatality in Bossier Parish. A 59 year old man was outside mowing his lawn when he collapsed and later died from the heat.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Ambient temperatures around 108 degrees with heat index values around 115 degrees resulted in a heat related fatality in Bossier Parish. A 59 year old man was outside mowing his lawn when he collapsed and later died from the heat.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 2, 1:39 PM CST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 PM CDT TUE AUG 2 2011
.DISCUSSION...
CURRENT TEMPS ACROSS THE REGION ALREADY THREATENING RECORDS
WITH 2-3 HRS OF HEATING STILL TO GO. UNFORTUNATELY...CANNOT FIND
ANYTHING EVIDENCE TO SUPPORT LOWER TEMPS FOR WED AND THU. 700
MB RIDGE CURRENTLY CENTERED OVER CENTRAL OK IS FCST TO MAINTAIN
INTENSITY...AND DRIFT SLIGHTLY EWD OVER THE NEXT COUPLE OF DAYS.
EXCESSIVE HEAT WARNING WILL LIKELY NEED TO BE EXTENDED.
FRI AND INTO THE WEEKEND...IT APPEARS THAT MOISTURE ACCOMPANYING
A WEAK FRONTAL BOUNDARY MAY KEEP TEMPS AT BAY JUST A BIT. THIS
FCST...COMBINED WITH A BIT OF CONSERVATISM...LED TO TRENDING TEMPS
SLIGHTLY COOLER THAN STATUS QUO FOR THE MID TERM. WEATHER PATTERNS
LIKE THE PRESENT ARE TOUGH TO BREAK...SO THERE IS DEFINITELY SOME
UNCERTAINTY HERE.
MODELS STILL DEVELOPING A TROF OVER THE EXTREME ERN U.S. DURING
THE MON/TUE TIMEFRAME...WHICH WOULD SQUEEZE THE UPPER RIDGE WWD
OVER W TX. THIS WOULD ALLOW FOR BETTER CHANCES AT AFTN/EVE
CONVECTION...AND LIKELY SOME RELATIVELY COOLER TEMPS. DESPITE SOME
SKEPTICISM...HAVE CONTINUED THE DOWNWARD TEMP TREND...AND ADDED
SOME SLGT CHANCE POPS LATE IN THE PD. HERE/S TO HOPING. /12/
&&
.AVIATION...
CU FIELD AREAWIDE NOW BUT NOT AS THICK AS WAS THE CASE ON MONDAY.
CLOUD HEIGHTS RUNNING ANYWHERE FROM 6-9KFT. STILL CANNOT RULE OUT SOME
VERY ISOLATED SHOWERS BUT SO FAR...NOT SEEING ANYTHING ON RADAR. WINDS
WILL CONTINUE TO BE LIGHT AND VARIABLE THROUGH THE NIGHT AND INTO
WEDNESDAY. VFR CONDITIONS WILL PREVAIL. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 81 109 80 107 81 / 10 10 10 10 10
MLU 80 106 80 105 80 / 10 10 10 10 10
DEQ 78 110 79 108 78 / 10 10 10 10 10
TXK 79 109 80 108 80 / 10 10 10 10 10
ELD 78 106 79 106 78 / 10 10 10 10 10
TYR 82 110 82 108 82 / 10 10 10 10 10
GGG 81 109 82 108 82 / 10 10 10 10 10
LFK 79 107 79 105 80 / 10 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: OKZ077.
TX...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12/13HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1125 AM CDT TUE AUG 2 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-031200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1125 AM CDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TODAY. TEMPERATURES WILL RANGE FROM 103 TO 110 DEGREES...WITH HEAT INDEX VALUES REACHING INTO THE 110 TO 118 DEGREE RANGE. PRECAUTIONS TO PROTECT AGAINST THE HEAT WILL BE NEEDED TODAY FOR EXTENDED TIME SPENT OUTDOORS...OR IN AN INSUFFICIENTLY COOLED BUILDING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... LITTLE IF ANY RAIN WILL OCCUR DURING THE NEXT FEW DAYS...AS THE UPPER RIDGE MOVES BACK OVER THE FOUR STATE REGION. AS A RESULT...HIGH TEMPERATURES WILL CONTINUE TO SOAR ACROSS THE REGION. PRECAUTIONS TO PROTECT AGAINST THE HEAT WILL BE NEEDED THROUGH AT LEAST SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
357 PM CDT TUE AUG 2 2011
ARZ073-022200-
UNION-
357 PM CDT TUE AUG 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
WESSON...
AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WESSON...OR 6 MILES SOUTHWEST OF
EL DORADO...MOVING SOUTHWEST AT 5 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13The national radar mosaic for the moment the first event began.
1 excessive heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Excessive Heat, Bossier | 2011-08-02 | 59 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320288.